I've been trying to get off paxil for more then a year but the withdrawal is very hard and i can't do less then 2mg in 6 weeks i want to get on in life and feel better, paxil numbs my feelings and makes me sick but going off is even worse,I seem to be very sensitive to the medication any suggestions of how to quit paxil and feel normal?
This is day 50 paxil free!!! Still can't depend on having a withdrawal symptom free day but it has gotten much better. You need to go to quitpaxil.com too just for support. I tapered off in a years time which by everything I read should have been sufficient to not have withdrawals but no couldn't be so lucky. Don't let anything you read scare you into not getting off of paxil because in the end you will be better for it. I'm pretty sure if I can survive paxil withdrawal I can survive anything at this point. I was even told by the doctor that the symptoms I was having was the original anxiety coming back when in actuallity it was withdrawal from paxil. I've also read the last small increments are the hardest yet and it was suggested to ask about liquid paxil. I had already been off of it before I got this info so I can't say for sure if that would help. I know I'm not a doctor but from everything I have researched since January 08 this drug should not be on the market to begin with. Good luck and God bless.
I have withdrawn from Paxil, several times actually. It is rough but when you know what to expect, I find it makes things a bit easier. Paxil worked like a charm the first two times I was prescribed it. Now if I take it, it just puts me in a constant state of withdrawal even though it does seem to help with the anxiety.
Anyway, you have to tell yourself that you are going to make it through it. I won't lie, it is a very uncomfortable experience. Many people are more sensitive to its withdrawal effects than others, especially if this is your first time coming off an SSRI. Many people have luck being switched to Prozac first because it is the "easiest" SSRI to withdraw from because of its incredibly long half life.
If you have to withdraw more slowly than other people in general, who cares? The important thing is to get off the drug if you feel it was not the right drug for you. Exercise if you can. I know you won't feel like it but it helps. It both brings down your level of anxiety and takes your mind off of what is going on with your chemistry.
I also agree with KLKROY. While tapering is a very good approach to getting off of Paxil, getting off the last 2 mg will be the hardest. But once you are totally off of the medication, you should feel much better in no more than two weeks. I do think Paxil is a great drug though but it is just not for you. When it did work for me, I felt so good. I felt normal again. It also works for millions of people so I am never going to be the one to say it should not be on the market because of all of the people that it has helped.
Anyway, you will make it through this. Go as slow as you feel comfortable going and just roll with the punches as they come. You will make it. :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.